Alert archive / Virginia / Small Craft Advisories in 2011

Small Craft Advisory 65, NWS Wakefield, VA

April 29, 2011

NWS Wakefield, VA issued this small craft advisory at Apr 29, 2011, 4:22 AM EDT. It took effect at Apr 29, 2011, 10:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2011, 4:22 AM EDT (08:22 UTC)
In effect from
Apr 29, 2011, 10:00 PM EDT
Expired
Apr 30, 2011, 6:46 AM EDT
In force
9 hr
Issued by
NWS Wakefield, VA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Apr 28, 3:47 PM EDT, 12 hours 35 minutes earlier.

Area forecast discussion, Apr 28, 3:47 PM EDT, 12 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
347 PM EDT THU APR 28 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE MID ATLANTIC REGION THIS
EVENING. HIGH PRESSURE BUILDS IN BEHIND THE FRONT LATER TONIGHT AND
FRIDAY...THEN BECOMES CENTERED OVER THE MID ATLANTIC REGION
SATURDAY. THE HIGH WILL THEN DRIFT OFF THE COAST SUNDAY AND
MONDAY...AS A COLD FRONT SLOWLY APPROACHES THE AREA FROM THE
NORTHWEST. THE FRONT DROPS INTO THE CAROLINAS MONDAY NIGHT AND
TUESDAY...THEN STALLS.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A TORNADO WATCH CONTINUES FOR CENTRAL AND EASTERN PORTIONS OF THE
CWA THROUGH 9 PM. THIS WILL LIKELY BE TRIMMED FROM WEST TO EAST AS
THE SEVERE THREAT MOVES EAST. CONVECTION OVER NC IS SPREADING NE
INTO THE LOCAL AREA WITH ADDITIONAL DEVELOPMENT NW OF RICHMOND. PER
SPC DAY 1 OUTLOOK...SLIGHT RISK FOR SEVERE WEATHER WILL CONTINUE
AHEAD OF THE COLD FRONT. DESPITE THE MOISTENING MID/UPR LEVELS
(WEAKENING LAPSE RATES ALOFT)...MUCAPES BTWN 1000-1500 J/KG WILL
NEVERTHELESS MAINTAIN SUFFICIENT INSTBY WHEN CONSIDERING THE STRONG
VERTICAL SHEAR. OVER TIME (AS THE FRONT APPROACHES) EXPECT THE SHEAR
TO BECOME MORE UNIDIRECTIONAL...THIS ALONG WITH THE BROAD SCALE
INCREASING ASCENT WILL TEND TO FAVOR MORE WDSPRD QUASI-LINEAR
CONVECTION WITH EMBEDDED ROTATING CELLS. STILL...GIVEN THE LINGERING
STRONG 0-6 KM BULK SHEAR (40-60 KTS)...WILL NEED TO CONTINUE TO BE
WATCHFUL FOR DISCRETE SUPERCELLS AHEAD OF THE MAIN LINE OF STORMS.

THE FRONT WILL CLEAR THE COAST DURING THE EVENING HOURS...WITH DRIER
COOLER AIR ADVECTING IN FROM THE WEST. LATEST MODEL TRENDS INCLUDING
LATEST SREF AND NAM) SHOW POST-FRONTAL SHOWERS LINGERING A LITTLE
WHILE LONGER COMPARED TO PREVIOUS EXPECTATIONS. THIS MAKES SENSE
CONSIDERING THE DEEP UPR TROUGH STILL W OF THE REGION...WITH THE
STRONG MID-UPR LEVEL QG FGEN UPSTREAM AND AXIS OF MAXIMUM LLVL
PETTERSON FGEN PUSHING E ACROSS THE REGION BTWN 21Z AND 03Z (LATE
THIS AFTN THROUGH EVENING). LOW TEMPERATURES SHOULD RANGE FROM NEAR
50 WEST...TO MID TO UPPER 50S ALONG THE COAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
A COLD POOL ALOFT DRIFTS OVER THE REGION FRIDAY AS HIGH PRESSURE
BUILDS IN AT THE SURFACE. STEEP LOW-LEVEL LAPSE RATES AND LINGERING
SURFACE MOISTURE SHOULD RESULT IN SCATTERED TO BROKEN CUMULUS DURING
PEAK HEATING HOURS. HOWEVER...GFS AND NAM BUFR SOUNDINGS INDICATE A
STRONG SUBSIDENCE INVERSION LIMITING INSTABILITY AND THE PROBABILITY
OF ANY RAIN SHOWERS. HIGH TEMPERATURES SHOULD REACH THE LOW TO MID
70S FRIDAY...EVEN TO THE COAST WITH WESTERLY FLOW AFTER MORNING LOWS
IN THE UPPER 40S TO MID 50S.

HIGH PRESSURE SETTLES OVER THE REGION FRIDAY NIGHT AND SATURDAY. LOW
TEMPERATURES SATURDAY MORNING SHOULD FALL INTO THE MID 40S TO LOW
50S...BEFORE HIGHS IN THE LOW TO MID 70S...LOCALLY COOLER ALONG THE
IMMEDIATE COASTLINES.

HIGH PRESSURE MOVES OFF THE COAST SUNDAY ALLOWING SOUTHERLY FLOW TO
PUSH HIGH TEMPERATURES BACK TO THE LOW 80S INLAND...WITH MID TO
UPPER 70S ALONG THE COASTLINES...EVEN LOCALLY COOLER ALONG THE
IMMEDIATE ATLANTIC COAST OF THE LOWER MD AND VA EASTERN SHORE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
WARM/DRY TO BEGIN THE PERIOD MONDAY...AS HIGH PRES AT THE SFC AND
ALOFT REMAINS ORIENTED ALONG THE SOUTHEAST COAST. MODELS STILL
HAVING SOME DIFFICULTY IN TIMING NEXT CDFNT/SFC TROUGH WHICH
EVENTUALLY ARRIVES FM THE W LTR MON NGT/ERY TUE MORNING. FOR NOW HV
REMAINED CLOSE TO HPC GUIDANCE....WHICH APPEARS TO BE SPLITTING THE
DIFFERENCE BETWEEN THE MORE AMPLIFIED/SLOWER ECMWF AND THE MORE
PROGRESSIVE/FASTER GFS. UPSHOT OF THIS WOULD LEAD TO A COOLER AND
MORE CLOUDY CONDITIONS FOR THE MIDDLE/LATTER PORTION OF NEXT WEEK.
CHC POPS REMAIN IN PLACE FOR TUE/TUE NGT BEFORE DRYING OUT
BEHIND THE FRONT FOR WED/THU.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
ACTIVE WX DAY THU W/ COLD FRONT...POTENTIAL FOR IFR IN LWR VSBYS
DUE TO TSRA...MAINLY THROUGH 22Z. ALTHOUGH TSTMS GNLY PUSH OFF TO
THE EAST...ANOTHER ROUND OF +SHRA WILL BE POSSIBLE ALL AREAS
THROUGH 00Z. GUSTY SSW/190-210 WINDS GRADUALLY VEER TO SW/210-240
AFTER 18Z. WINDS DIMINISH SIGNIFICANTLY BY ABOUT 29/00Z AND BECOME
W TO WNW. BKN CIGS/ABOVE 3K FT MAY PERSIST.

FRI-MON...OTHER THAN SOME BKN CIGS (ABOVE 3 K FT) POSSIBLE FRI 15Z-
21Z...GNLY A QUIET PERIOD THROUGH MON AM UNDER MCLR SKIES AND LGT-MDT
WINDS. INCREASING CLOUDS/SHRA POSSIBLE LATER MON W/ APPROACH OF
NEXT COLD FRONT.

&&

.MARINE...
SCA FLAGS CONTINUE FOR BAY/CURRITUCK SOUND AND ATLANTIC COASTAL
WATERS NORTH OF CAPE CHARLES ALL AREAS TODAY...WITH TIGHTENING PRES
GRADIENT ALLOWING FOR FREQUENT GUSTS TO LOW END GALE OVER SOUTHERN
COASTAL WATERS AND AT MOUTH OF CHES BAY. SEAS ON NRN CSTL WATERS
CONTINUE TO RUN ~7-9 FT...5-7 FT S AND WAVES ON THE BAY 3-5 FT.
WINDS AND SEAS/WVS SLOW TO SUBSIDE LATER TONIGHT SO SCA WL HAVE TO
REPLACE GALE WARNINGS THIS EVENING. OTHERWISE...HV KEPT HEADLINES IN
PLACE THROUGH FRI MRNG NRN CSTL WATERS...THRU MIDNIGHT SRN CSTL
WATERS...AND ERLY FRI NIGHT BAY/SOUND.

COLD FRONT LOOKS TO BE ORIENTED ALONG COASTAL ZNS BY 03-06Z...WITH
LITTLE IN THE WAY OF A COLD SURGE SO EXPECT WIND SPEEDS TO DIMINISH
TO 10-15 KT ALL AREAS. WINDS LOOKING STAY 10-15 KT FROM THE W ON
FRI...WITH A MODEST COLD SURGE FROM THE NW FRI NGT (HAVE BUMPED UP
WINDS/WAVES SLIGHTLY...COULD HAVE MARGINAL SCA'S ON THE BAY).
DIMINISHING WINDS FOR LATER FRI/SAT...BECMG ELY SAT EVENG W/ WNDS
BECOMING SSW AS HIGH PRESSURE BUILDS IN FROM SW THROUGH SUNDAY. GOOD
BOATING CONDITIONS SUNDAY AND ERY MONDAY AS RETURN (SOUTH) FLOW WILL
SET UP AS HIGH PIVOTS OFFSHORE. COLD FRONT WILL APPROACH/CROSS THE
WATERS MONDAY/MONDAY NIGHT WITH WINDS VEERING TO THE NNW BY MONDAY
NGT TUE.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR ANZ634-656-658.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ632-
     633.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ630-
     631.
     SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR ANZ650-652-654.

&&

SYNOPSIS...BKH/AJZ
NEAR TERM...BKH/AJZ
SHORT TERM...BKH/AJZ
LONG TERM...MAM
AVIATION...LKB
MARINE...MAM/LKB
Hazardous weather outlook, Apr 28, 2:47 PM EDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
247 PM EDT THU APR 28 2011

MDZ021>025-NCZ012>017-030>032-102-VAZ072>078-081>100-291900-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
247 PM EDT THU APR 28 2011

...TORNADO WATCH 255 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN
SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ048-049-060>071-079-080-291900-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
BRUNSWICK-DINWIDDIE-
247 PM EDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ650-652-654-291900-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
247 PM EDT THU APR 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY...
...TORNADO WATCH 255 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ634-656-658-291900-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
247 PM EDT THU APR 28 2011

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 255 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY
AND THE MID ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ632-633-291900-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
247 PM EDT THU APR 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...TORNADO WATCH 255 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY
AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ630-631-291900-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
247 PM EDT THU APR 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 255 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 9:05 PM EDTSpecial Weather StatementAKQSomerset, Wicomico, Worcester55 min

Nearby

Small Craft Advisories in Virginia, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.